MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN BANTAM W/GRIPTION 46MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN BANTAM W/GRIPTION 46MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-30-046
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the cup was implanted on (b)(6) 2013.The liner and head were implanted on (b)(6) 2019.Yesterday we removed the cup, head, and liner.The head and liner looked perfect but the shell had a hole worn all the way through.The hole was between 1/2¿-3/4¿ in size.They weren't able to remove the stem so we implanted a bipolar head instead of using a prostalac stem for a stage 1 revision.Doi: (b)(6) 2013, (cup).Doi: (b)(6) 2019, (liner and head).Dor: (b)(6) 2020, affected site: unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the material, manufacturing, inspection or sterile processing that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
PINN BANTAM W/GRIPTION 46MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9899234
Report Number1818910-2020-09606
Device Sequence Number16835488
Product Code LPH
UDI-Device Identifier10603295009955
UDI-Public10603295009955
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K071784
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-30-046
Device Catalogue Number121730046
Device Lot Number415171
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2020
Supplement Date Received by Manufacturer04/30/2020
06/10/2021
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date05/01/2020
06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX +4 10D 28IDX46OD.; ARTICUL/EZE BALL 28 +8.5 BL.
Outcome Attributed to Adverse Event Required Intervention;